MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SHOULDER - OFF SET HUMERAL HEAD 50MMX18MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SHOULDER - OFF SET HUMERAL HEAD 50MMX18MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 5352-5018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Cuff failure of hemi.Revision of stryker solar tsa hemi to rsa.
 
Additional Manufacturer Narrative
An event regarding patient factors involving a solar head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: the device was not retuned for inspection; however, photographs were provided for review.The photographs show a recently explanted solar head.There is nothing remarkable to note.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right shoulder hemi arthroplasty that failed due to failure of the rotator cuff since i was able to see the x-rays showing the implant that were consistent with rotator cuff arthropathy.Root cause analysis: the root cause of this event i believe can be determined.The implant actually had excellent longevity having remained in place for over 25 years.The reason for the revision was failure of the rotator cuff with the shoulder losing the stabilization necessary to keep it within the glenoid.Patient factors play a role in that the rotator cuff obviously was torn completely which could have been due to trauma or a degenerative process." -product history review: review of the device history records could not be performed as the dhr could not be located.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient will be revised due to failure of the rotator cuff.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right shoulder hemi arthroplasty that failed due to failure of the rotator cuff since i was able to see the x-rays showing the implant that were consistent with rotator cuff arthropathy.Root cause analysis: the root cause of this event i believe can be determined.The implant actually had excellent longevity having remained in place for over 25 years.The reason for the revision was failure of the rotator cuff with the shoulder losing the stabilization necessary to keep it within the glenoid.Patient factors play a role in that the rotator cuff obviously was torn completely which could have been due to trauma or a degenerative process." the device was not retuned for inspection; however, photographs were provided for review.The photographs show a recently explanted solar head.There is nothing remarkable to note.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Cuff failure of hemi.Revision of stryker solar tsa hemi to rsa.

Brand Name
SHOULDER - OFF SET HUMERAL HEAD 50MMX18MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20348157
Report Number0002249697-2024-01343
Device Sequence Number7842403
Product Code HSD
UDI-Device Identifier07613327138146
UDI-Public07613327138146
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5352-5018
Device Lot Number27076901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexUnknown
Patient Weight107 KG